Wyoming, 2012High Wind in Wyoming, April 27, 2012
April 27, 2012 · NWS CYS · 22 events in 9 counties and zones
A tight surface pressure gradient and strong winds aloft behind a fast-moving cold front produced westerly winds of 35 to 45 mph with gusts in excess of 60 mph throughout portions of south central and southeast Wyoming.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tight surface pressure gradient and strong winds aloft behind a fast-moving cold front produced westerly winds of 35 to 45 mph with gusts in excess of 60 mph throughout portions of south central and southeast Wyoming.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 27, 3:04 AM MST, 3 hours 46 minutes earlier.
Area forecast discussion, Apr 27, 3:04 AM MST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
404 AM MDT FRI APR 27 2012
.SHORT TERM...TODAY THROUGH SUNDAY...
SHOWERS AND THUNDERSTORMS TO CONTINUE MAINLY FROM INTERSTATE 25
EASTWARD ACROSS THE WESTERN NEBRASKA PANHANDLE AT THIS TIME.
SHORTWAVE OVER SOUTHEAST COLORADO ASSOCIATED WITH THE
PRECIPITATION WILL MOVE EAST INTO THE CENTRAL PLAINS THIS MORNING.
COLD FRONT BEHIND THE SHORTWAVE WILL PUSH ACROSS THE FORECAST AREA
THIS MORNING...WITH COOLER MUCH DRIER AIR TO MOVING ACROSS THE
AREA AND SHUTTING OFF THE PRECIPITATION. BY LATE THIS MORNING MOST
OF THE PRECIPITATION WILL HAVE COME TO AN END ACROSS THE FORECAST
AREA WITH CLEAR TO PARTLY CLOUDY SKIES TAKING HOLD. WINDS WILL BE
STRONG BEHIND THE COLD FRONT. GFS AND NAM DIFFER QUITE A BIT IN
THE MAGNITUDE OF WINDS ALOFT AND AT THE SURFACE. THE MAV AND MET
GUIDANCE MIRROR THIS DIFFERENCE WITH WIND SPEEDS 10 TO 15 KTS
LOWER IN THE MET GUIDANCE. WENT CLOSER TO LOWER MET GUIDANCE
TODAY WHICH STILL GIVES HIGH WIND WARNING TYPE WIND SPEEDS ACROSS
MUCH OF SOUTHEAST WYOMING AND WIND ADVISORY SPEEDS ACROSS MUCH OF
THE WESTERN NEBRASKA PANHANDLE. WILL HAVE TO KEEP AN EYE ON THE
WINDS TODAY...AS IT WOULD NOT TAKE MUCH TO MIX DOWN STRONGER WINDS
THAN CURRENTLY FORECAST ACROSS THE PANHANDLE. WINDS WILL DECREASE
FAIRLY QUICKLY THIS EVENING WITH THE LOST OF DEEPER MIXING. HIGH
WIND WARNING AND WIND ADVISORY ARE IN PLACE FOR TODAY.
SHORT WAVE CURRENTLY OVER IDAHO WILL BE THE MAIN WEATHER MAKER
ACROSS THE AREA THIS WEEKEND. MODELS HAVING A TOUGH TIME AGREEING
ON EXACT PLACEMENT OF THE UPPER CIRCULATION THIS WEEKEND. SHORT
WAVE ENERGY WILL BE CLOSE ENOUGH TO THE AREA TO BRING A CHANCE FOR
PRECIPITATION THROUGH THIS WEEKEND WITH THE BEST CHANCES IN THE
NORTHERN CWA. COOL AIR ALOFT MAY ALLOW THE ATMOSPHERE TO
DESTABILIZE BOTH SATURDAY AND SUNDAY AFTERNOON...WHICH COULD ALLOW
FOR A FEW SHOWERS TO FORM ACROSS MUCH OF THE FORECAST AREA BUT
GIVEN DRY WESTERLY FLOW ALOFT...NOT EXPECTING MUCH MORE THAT
SCATTERED RAIN SHOWERS OR ISOLATED THUNDERSTORMS.
.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY NIGHT...LONG RANGE
MODELS IN REASONABLE AGREEMENT THROUGH NEXT WEEK. UPPER LEVEL LOW
WHICH WILL BE NEARLY STATIONARY OVER MONTANA THIS WEEKEND WILL
EVENTUALLY EJECT NORTHEAST LATE ON SUNDAY AS A DEEP PACIFIC TROUGH
PUSHES EASTWARD TOWARDS THE PACIFIC NW COASTLINE. EXPECT SHOWER
AND TSTORM ACTIVITY TO LINGER INTO SUNDAY NIGHT ALONG AND EAST OF
THE LARAMIE RANGE. ALL MODELS INDICATE ZONAL FLOW BECOMING THE
DOMINANT WEATHER PATTERN ACROSS SOUTHEAST WYOMING AND WESTERN
NEBRASKA NEXT WEEK WITH WEAK DISTURBANCES ALOFT QUICKLY PUSHING
ACROSS THE AREA. THE TIMING OF THESE DISTURBANCES WILL BE KEY IN
DETERMINING PRECIPITATION CHANCES THIS WEEK...ESPECIALLY IF THEY
PUSH THROUGH THE AREA DURING THE DAY...WHERE A GREATER CHANCE OF
CONVECTION IS POSSIBLE...OR AT NIGHT WHERE LITTLE IF ANY
PRECIPITATION IS EXPECTED DUE TO THE LOSS OF THE HEATING OF THE
DAY. TUESDAY AND WEDNESDAY LOOK LIKE THE MOST LIKELY DAYS FOR
AFTERNOON AND EVENING SHOWERS/TSTORMS AS A PACIFIC COOL FRONT
STALLS OVER CENTRAL WYOMING. HOWEVER...THE LACK OF MOISTURE MAY
BE A PROBLEM...WITH DOWNSLOPE WEST TO SOUTHWEST WINDS ACROSS MOST
OF WYOMING. KEPT POP BETWEEN 10 TO 25 PERCENT ACROSS THE HIGH
PLAINS...AND INCREASED POP AROUND 40 TO 50 PERCENT OVER THE
MOUNTAINS. OTHERWISE...DRY CONDITIONS ARE EXPECTED ACROSS MOST
AREAS WITH ONLY ISOLATED TO PERHAPS WIDELY SCATTERED COVERAGE OF
SHOWERS AT BEST. AFTER A COOL WEEKEND...TEMPERATURES WILL INCREASE
ON MONDAY WITH WIDESPREAD 70S FOR HIGHS EXPECTED ACROSS THE HIGH
PLAINS THROUGH THE MIDDLE OF NEXT WEEK. LOW TEMPERATURES WILL
REMAIN RELATIVELY MILD FOR THIS TIME OF THE YEAR AS WELL. THE 00Z
ECMWF SHOWS AFTERNOON AND EVENING SHOWERS/TSTORMS CONTINUING
THURSDAY AND FRIDAY AS UPSLOPE EASTERLY FLOW DEVELOPS ALONG THE
FRONT RANGE. KEPT POP AROUND 10 PERCENT FOR NOW SINCE THE OTHER
MODELS GENERALLY SHOW DRY CONDITIONS.
&&
.AVIATION...12Z TAF ISSUANCE. WIDESPREAD RAIN WILL CONTINUE INTO
THE EARLY MORNING HOURS EAST OF THE LARAMIE RANGE...GRADUALLY
DIMINISHING FROM WEST TO EAST ACROSS THE WESTERN NEBRASKA
PANHANDLE BY LATE THIS MORNING. MVFR CONDITIONS ARE EXPECTED TO
CONTINUE OVER THIS AREA THROUGH 15Z...AND THEN IMPROVE TO VFR BY
THIS AFTERNOON. BRIEF PERIODS OF IFR CIGS AND VIS ARE POSSIBLE IN
THE HEAVIEST SHOWERS WITH AN EMBEDDED TSTORM. WINDS WILL SHIFT
OUT OF THE WEST AND BECOME STRONG THIS AFTERNOON...WITH GUSTS UP
TO 55 KNOTS POSSIBLE OVER SOUTHEAST WYOMING. STRONG WINDS WILL
SLOWLY DIMINISH LATE THIS EVENING.
&&
.FIRE WEATHER...
STRONG COLD FRONT MOVING ACROSS THE AREA THIS MORNING WILL BRING
COOLER TEMPERATURES TO THE AREA TODAY ALONG WITH VERY STRONG
WINDS. WIND GUSTS OF 40 TO 50 MPH WILL BE COMMON OVER MUCH OF
SOUTHEAST WYOMING WITH SOME GUSTS OVER 60 MPH. WINDS NOT QUITE AS
STRONG ACROSS THE WESTERN NEBRASKA PANHANDLE BUT GUSTS TO 50 MPH
WILL BE POSSIBLE.
ISOLATED TO SCATTERED SHOWERS POSSIBLE THROUGH THE WEEKEND WITH
AN UPPER LOW ROTATING OVER EASTERN MONTANA. WITH A LACK OF DEEP
MOISTURE NOT EXPECTING MUCH IF ANY MEASURABLE PRECIPITATION.
HIGH TEMPERATURES MAINLY IN THE 50S WEST TO 60S EAST THROUGH THE
WEEKEND...THEN WARMER FOR NEXT WEEK. ON AND OFF CHANCES FOR
SHOWERS AND THUNDERSTORMS THROUGH MUCH OF NEXT WEEK UNDER ZONAL
FLOW.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 7 PM FRIDAY FOR WYZ106-WYZ110-WYZ116-
WYZ117.
HIGH WIND WARNING FROM 9 AM FRIDAY TO 7 PM FRIDAY FOR WYZ104-
WYZ107-WYZ109-WYZ115-WYZ118-WYZ119.
NE...WIND ADVISORY FROM 9 AM FRIDAY TO 7 PM FRIDAY FOR NEZ002-NEZ003-
NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
SHORT TERM/FIRE WEATHER...LIEBL
LONG TERM/AVIATION...TJTHazardous weather outlook, Apr 27, 4:42 AM MST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
542 AM MDT FRI APR 27 2012
WYZ101>119-281145-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
542 AM MDT FRI APR 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
STRONG WINDS ARE EXPECTED ACROSS MOST OF SOUTHEAST WYOMING TODAY
BEHIND A COLD FRONT. A HIGH WIND WARNING IS IN EFFECT FOR MUCH OF
SOUTHEAST WYOMING TODAY FOR WEST TO NORTHWEST WINDS GUSTING TO 70
MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-281145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
542 AM MDT FRI APR 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD LIGHT TO MODERATE RAINFALL WILL CONTINUE EARLY THIS
MORNING. ADDITIONAL RAINFALL WILL RESULT IN LOCALIZED FLOODING
CONCERNS ACROSS PORTIONS OF WESTERN NEBRASKA...ESPECIALLY SOUTH OF
THE PINE RIDGE. MOTORISTS ARE URGED TO USE CAUTION WHILE
TRAVELING ALONG COUNTY AND STATE ROADS AROUND SCOTTSBLUFF AND BOX
BUTTE COUNTIES THIS MORNING.
IN ADDITION...A WIND ADVISORY IS IN EFFECT FOR THE WESTERN
NEBRASKA PANHANDLE TODAY. NORTHWEST WINDS WILL GUST UP TO 55 MPH
AT TIMES THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND
EVENING. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
TT
High Wind, Ferris/Seminoe/Shirley Mountains
- When
- April 27, 6:50 AM MST to 7:50 AM MST
- Where
- Ferris/Seminoe/Shirley Mountains forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
A RAWS sensor near Muddy Gap measured wind gusts of 58 mph or greater, with a peak gust of 59 mph at 27/0750.
High Wind, South Laramie Range
- When
- April 27, 7:45 AM MST to 1:30 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Buford measured sustained winds of 40 mph or greater, with a peak gust of 87 mph at 27/1145.
High Wind, South Laramie Range
- When
- April 27, 8:57 AM MST to 1:57 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Vedauwoo measured sustained winds of 40 mph or greater, with a peak gust of 73 mph at 27/1102.
High Wind, Central Laramie Range and Southwest Platte County
- When
- April 27, 9:00 AM MST to 3:40 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or greater, with a peak gust of 66 mph at 27/1145.
High Wind, South Laramie Range
- When
- April 27, 9:15 AM MST to 10:45 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Lynch measured sustained winds of 40 mph or greater, with a peak gust of 70 mph at 27/0945.
High Wind, South Laramie Range
- When
- April 27, 9:25 AM MST to 1:15 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
Thw WYDOT sensor at the I-80 Summit East by Laramie measured sustained winds of 40 mph or greater, with a peak gust of 65 mph at 27/1230.
High Wind, South Laramie Range Foothills
- When
- April 27, 9:45 AM MST to 1:45 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Emkay measured sustained winds of 40 mph or greater, with a peak gust of 79 mph at 27/1030.
High Wind, North Snowy Range Foothills
- When
- April 27, 10:00 AM MST to 5:00 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Halleck Ridge by Elk Mountain measured sustained winds of 40 mph or greater, with a peak gust of 71 mph at 27/1320.
High Wind, North Snowy Range Foothills
- When
- April 27, 10:11 AM MST to 3:41 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor nine miles west-northwest of Elk Mountain measured sustained winds of 40 mph or greater, with a peak gust of 66 mph at 27/1321.
High Wind, North Snowy Range Foothills
- When
- April 27, 10:21 AM MST to 2:36 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured sustained winds of 40 mph or greater, with a peak gust of 72 mph at 27/1226.
High Wind, North Snowy Range Foothills
- When
- April 27, 10:35 AM MST to 3:10 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Wagonhound by Arlington measured sustained winds of 40 mph or greater, with a peak gust of 69 mph at 27/1125.
High Wind, North Snowy Range Foothills
- When
- April 27, 10:40 AM MST to 4:30 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Dana Ridge measured sustained winds of 40 mph or greater, with a peak gust of 67 mph at 27/1235.
High Wind, Central Carbon County
- When
- April 27, 11:00 AM MST to 1:00 PM MST
- Where
- Central Carbon County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The WYDOT sensor at Sinclair East measured sustained winds of 40 mph or greater.
High Wind, South Laramie Range Foothills
- When
- April 27, 11:35 AM MST to 11:40 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Whitaker measured peak wind gusts of 61 mph.
High Wind, South Laramie Range Foothills
- When
- April 27, 11:41 AM MST to 11:46 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Wyoming Hill measured peak wind gusts of 60 mph.
High Wind, Ferris/Seminoe/Shirley Mountains
- When
- April 27, 11:50 AM MST to 12:50 PM MST
- Where
- Ferris/Seminoe/Shirley Mountains forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
A RAWS sensor near Muddy Gap measured wind gusts of 58 mph or greater, with a peak gust of 60 mph at 27/1250.
High Wind, Laramie Valley
- When
- April 27, 11:53 AM MST
- Where
- Laramie Valley forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The ASOS wind sensor at the Laramie Airport measured a peak gust of 61 mph.
High Wind, Central Carbon County
- When
- April 27, 12:01 PM MST to 2:51 PM MST
- Where
- Central Carbon County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The WYDOT sensor at Walcott Junction measured sustained winds of 40 mph or greater, with a peak gust of 61 mph at 27/1201.
High Wind, Central Laramie County
- When
- April 27, 12:03 PM MST
- Where
- Central Laramie County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The wind sensor at F.E. Warren AFB measured a peak wind gust of 59 mph.
High Wind, North Snowy Range Foothills
- When
- April 27, 12:15 PM MST to 2:20 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington East measured sustained winds of 40 mph or greater, with a peak gust of 63 mph at 27/1320.
High Wind, East Platte County
- When
- April 27, 2:51 PM MST to 3:09 PM MST
- Where
- East Platte County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
The WYDOT sensor at Coleman measured peak wind gusts of 59 mph.
High Wind, Ferris/Seminoe/Shirley Mountains
- When
- April 27, 4:50 PM MST to 5:50 PM MST
- Where
- Ferris/Seminoe/Shirley Mountains forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
A RAWS sensor near Muddy Gap measured wind gusts of 58 mph or greater, with a peak gust of 60 mph at 27/1650.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Colorado, April 27, 20128 injured · $1.1 million · EF2 · 6 events
- Frost and Freeze in Michigan, April 27 to 29, 2012$100 million · 7 events
- Frost and Freeze in Michigan, April 27, 2012$21 million · 16 events
- Tornado and Hail in Kansas, April 27, 2012$1.1 million · EF0 · 9 events
- Frost and Freeze in New York, April 27 to 30, 201269 events
- Tornado and Flash Flooding in Missouri, April 27 to 30, 2012$10,000 · EF0 · 26 events
- Hail and Damaging Winds in South Carolina, April 27, 2012$21,000 · 1 in hail · 9 events
- Tornadoes and Hail in Kansas, April 27, 2012$2,000 · EF0 · 23 events
- Frost and Freeze in New York, April 27 to 28, 201217 events
- Hail in North Carolina, April 27 to 30, 20122 in hail · 12 events
- Hail and Damaging Winds in South Carolina, April 27, 20122 in hail · 10 events
- Hail in Kansas, April 27, 20121.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 368144, 368159, 368162, 368147, 368160, 368161, 368163, 368154, 368156, 368152, 368157, 368155, 368150, 368164, 368165, 368145, 368158, 368149, 368265, 368151, 368148, 368146.